Powered by WebAds

Thursday, May 1, 2008

Perspective

Even when I was a teenager, my face did not "break out."

Over the years, sun exposure has roughened my skin a bit. But, besides the freckles that I hated as a kid, my skin suited me just fine. Until now.

Every three weeks, before I get the Herceptin, I get a dose of hydrocortisone. Without the hydrocortisone, the Herceptin makes me itch... a lot. But the hydrocortisone makes my face break out... a lot.

So, when I met with my oncologist this past Tuesday, I asked if I could try skipping the hydrocortisone.

There was not much of a discussion. I am sensitive to the Herceptin, and the doctor thinks the hydrocortisone is absolutely necessary.

The fact that it makes my face break out is, relatively, insignificant. (to him)

As we were walking out of his office, my doctor joked about "writing on his blog": "I have a patient with metastatic breast cancer and she's worried about acne..."


Please daven (or send happy, healing thoughts) for RivkA bat Teirtzel.

With love and optimism,
RivkA

7 comments:

Anonymous said...

Check out www.acne.org. Although it's meant for people in America, people in other countries have managed to follow the advice on the site to a certain degree. You could always see about having people from America bring over the products they sell. I use them myself, and they're totally worth it!

Halevai that your only problem should be one like this!

Keep up the great attitude! I'm praying for you!

Gila said...

Your doctor is a funny guy.

Am keeping my fingers crossed for the bone scan on Sunday.

muse said...

Just keep smiling and nobody will notice the pimples.

Anonymous said...

OK-the ISOVUE that is used in my office is Isovue-300, lopamidol injection 61%. It is manufactured by BRACCo Diagnostic, Inc, out of Passaic, NJ. I wish you luck.

Anonymous said...

Hi RivkA

My pschiatrist who is fighting lung cancer was also effected by acne and swelling. She found that harder to cope with then the other effects of chemo. It is a complication that is very visable and hard to accept.

I am continuing to pray for you

Aliza Barnard '63

Anonymous said...

funny that he blogs too.
does he know you have a blog?

chanie

RivkA with a capital A said...

Anon -- thanks

Gila -- my doc makes me laugh!

Muse -- thanks, I do. (but I still notice them)

Anon -- so is it iodine based or not?

Aliza -- yeah, that's what I'm talking about. I also have slight swelling/lymphoedema.

Chanie -- it was a joke (he was teasing me)... I don't think he really has a blog. And, yes, he knows I blog. :-)